Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 274, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 28, 2008, 4:17 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2008, 4:17 PM EDT (20:17 UTC)
- Expired
- Jul 28, 2008, 4:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 102 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 4:35 PM EDT | TSTM WND DMG | Summerville, SC | TREE DOWN ON A ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1898 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 282017 SVRCHS SCC015-019-035-282115- /O.NEW.KCHS.SV.W.0274.080728T2017Z-080728T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 417 PM EDT MON JUL 28 2008 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA... CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA... SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 515 PM EDT * AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COLLEGE PARK...OR ABOUT OVER GOOSE CREEK...MOVING SOUTH AT 10 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... SANGAREE...JEDBURG... COLLEGE PARK... SUMMERVILLE... GOOSE CREEK...KNIGHTSVILLE... LADSON... THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024. LAT...LON 3293 7983 3278 8023 3314 8032 3319 7992 TIME...MOT...LOC 2017Z 009DEG 9KT 3302 8009 $$
2 follow-up statements
000 WWUS52 KCHS 282032 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 432 PM EDT MON JUL 28 2008 SCC015-019-035-282115- /O.CON.KCHS.SV.W.0274.000000T0000Z-080728T2115Z/ BERKELEY SC-DORCHESTER SC-CHARLESTON SC- 432 PM EDT MON JUL 28 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR CENTRAL CHARLESTON...SOUTHEASTERN DORCHESTER AND SOUTHWESTERN BERKELEY COUNTIES... AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COLLEGE PARK...OR ABOUT OVER GOOSE CREEK...MOVING SOUTH AT 6 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CHARLESTON AIRPORT...COLLEGE PARK...GOOSE CREEK...HANAHAN...JEDBURG... KNIGHTSVILLE...LADSON...SANGAREE...SHADOWMOSS...SUMMERVILLE AND WANDO. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3293 7983 3278 8023 3314 8032 3319 7992 TIME...MOT...LOC 2032Z 353DEG 5KT 3301 8006 $$
000 WWUS52 KCHS 282045 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 445 PM EDT MON JUL 28 2008 SCC015-019-035-282055- /O.CAN.KCHS.SV.W.0274.000000T0000Z-080728T2115Z/ BERKELEY SC-DORCHESTER SC-CHARLESTON SC- 445 PM EDT MON JUL 28 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHARLESTON... SOUTHEASTERN DORCHESTER AND SOUTHWESTERN BERKELEY COUNTIES HAS BEEN CANCELLED... AT 445 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELLED. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN CHARLESTON. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3293 7983 3278 8023 3314 8032 3319 7992 TIME...MOT...LOC 2045Z 353DEG 5KT 3299 8006 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:52 PM EDT, 25 minutes earlier.
Area forecast discussion, Jul 28, 3:52 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 352 PM EDT MON JUL 28 2008 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL REMAIN WELL OFFSHORE. A WEAK SURFACE TROUGH WILL LINGER ACROSS INLAND AREAS THROUGH MUCH OF THE WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... DIURNAL CONVECTION SHOULD BEGIN TO WANE AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING WITH SKIES EVENTUALLY BECOMING MOSTLY CLEAR. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... THE STANDARD MID-SUMMER PATTERN WILL PERSIST THROUGH TUESDAY WITH HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S AND DEWPOINTS IN THE 70S. WITH OCEAN TEMPERATURES NOW IN THE MID 80S...THE SEABREEZE CARRIES WITH IT QUITE SOUPY DEWPOINTS IN THE MID AND UPPER 70S WITH ONLY A SMALL DROP IN DRY BULB TEMPERATURE. FORTUNATELY THE SEABREEZE WILL STRUGGLE TO PUSH VERY FAR INLAND UNTIL LATE IN THE AFTERNOON DUE TO A RELATIVELY SMALL TEMPERATURE DIFFERENTIAL BETWEEN THE LAND AND SEA. THEREFORE THE COINCIDENCE OF HOTTEST TEMPERATURES AND HIGHEST DEWPOINTS WILL ONLY OCCUR IN ISOLATED LOCATIONS A FEW MILES INLAND FROM THE COAST. HEAT INDICES IN THESE AREAS MAY REACH 105 BRIEFLY AT TIMES DURING THE AFTERNOON. WE MAINLY CAME UP WITH HEAT INDICES OF 101-104 FOR TUESDAY... THEREFORE WE PLAN NO HEAT ADVISORIES. DUE TO VERY TRICKY TIMING ISSUES WITH DEWPOINT POOLING...THE NIGHT SHIFT SHOULD HAVE A BETTER FEEL FOR POSSIBLE NEED FOR A HEAT ADVISORY. CONVECTIVE PATTERN ON TUE WILL PROBABLY BE A CARBON COPY OF TODAY/S. LITTLE IN THE WAY OF FORCING MECHANISMS WILL EXIST ASIDE FROM THE SEABREEZE AND INLAND SFC TROUGH THEREFORE MOST ACTIVITY WILL RESULT FROM BOUNDARY INTERACTIONS AFTER INITIAL ONSET. MODEL SOUNDINGS SHOW A 2-3 DEGREE CAP BUT PLENTY OF LOW-LEVEL THETA-E TO PRODUCE HIGH CAPE VALUES. PLAN A POP SCHEME SIMILAR TO TODAY WITH HIGHEST POPS OVER SOUTHEAST GA. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... MEDIUM RANGE GUIDANCE REMAINS IN EXCELLENT AGREEMENT THOUGH MUCH OF THE EXTENDED...WITH SOME DIFFERENCES IN SURFACE AND UPPER LEVEL PATTERN EVOLUTION OVER THE WEEKEND INTO EARLY NEXT WEEK. ATLANTIC HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH WEDNESDAY NIGHT...AND WILL KEEP THE OVERNIGHT PERIODS DRY AND MENTION ONLY LOW CHANCE OR SLIGHT CHANCE POPS DURING THE DAY. A COLD FRONT WILL APPROACH FROM THE NORTHWEST THURSDAY...AND THEN STALL OUT JUST NORTH OF THE REGION THROUGH SATURDAY. THE FRONT WILL THEN DISSIPATE FOR THE TAIL END OF THE WEEKEND INTO EARLY NEXT WEEK. DEEP MOISTURE WILL POOL IN ADVANCE OF THE APPROACHING COLD FRONT...AND WITH UPPER HEIGHTS LOWERING WILL CONTINUE TO MENTION HIGH END CHANCE POPS THURSDAY AND FRIDAY. MODELS ARE IN GOOD AGREEMENT SHIFTING DEEPEST MOISTURE WILL TRANSLATE SOUTH OF THE FORECAST AREA SATURDAY...SO HAVE ADJUSTED POPS DOWNWARD SLIGHTLY BUT KEEP THINGS IN THE CHANCE RANGE. DEEPEST MOISTURE IS EXPECTED TO REMAIN SOUTH OF THE FORECAST AREA SUNDAY AND MONDAY...SO WILL ONLY CARRY SLIGHT CHANCE POPS FOR AFTERNOON/EARLY EVENING CONVECTION. TEMPERATURES ARE EXPECTED TO RUN NEAR TO SLIGHT ABOVE NORMAL THROUGHOUT THE EXTENDED PERIOD. WILL CONTINUE TO ADVERTISE THE POTENTIAL FOR HEAT ADVISORY CONDITIONS IN THE HAZARDOUS WEATHER OUTLOOK WEDNESDAY THROUGH SATURDAY. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... CONVECTION THE MAIN CONCERN WITH THIS TAF PACKAGE. QUITE A BIT MORE COVERAGE WILL BE ACROSS SOUTHEAST GEORGIA WHERE BETTER LOW LEVEL THETA-E CONVERGENCE EXISTS. CONVERGENCE AXIS LOOKS TO REMAIN NEAR THE SAV TERM THIS AFTERNOON THUS THERE WILL BE A PRETTY GOOD CHANCE OF A HEAVY TSTM SIMILAR TO SUN AFTERNOON/EVENING. HAVE INCLUDED TEMPO FOR THIS. BRIEF VSBY RESTRICTION POSSIBLE AROUND DAYBREAK TUE AT SAV IF SOILS ARE AGAIN MOISTENED WITH CLEAR SKIES OVERNIGHT. CONVECTIVE COVERAGE AND TIMING LOOK SIMILAR ON TUE. EXTENDED AVIATION OUTLOOK...SCATTERED AFTERNOON AND EVENING CONVECTION WILL BE THE MAIN SOURCE OF POTENTIAL IFR CONDITIONS...BUT THE MAJORITY OF EACH DAY SHOULD BE VFR. AS USUAL...THERE COULD BE SHORT PERIODS OF MVFR VSBYS EACH MORNING WHEN THE WINDS DIE DOWN...ESPECIALLY IF RAIN HAS FALLEN THE NIGHT BEFORE. && .MARINE... ATLANTIC HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE ACROSS THE WATERS THROUGH SATURDAY. EXPECT TYPICAL SEA BREEZE ENHANCEMENT NEAR THE COAST DURING THE AFTERNOON AND NOCTURNAL SURGING IN THE EVENING AND EARLY OVERNIGHT HOURS...BUT WINDS AND SEAS SHOULD REMAIN BELOW HEADLINE THRESHOLDS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ048>051. MARINE...NONE. && JRL/JRJ
Hazardous weather outlook, Jul 28, 3:54 AM EDT, 12 hours 23 minutes before
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
In the hours before
Special weather statement, Jul 28, 3:07 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 307 PM EDT MON JUL 28 2008 SCZ045-281945- BERKELEY- 307 PM EDT MON JUL 28 2008 ...STRONG THUNDERSTORMS WILL IMPACT WESTERN BERKELEY COUNTY THROUGH 345 PM EDT... AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR MURRAYSVILLE...OR ABOUT OVER MONCKS CORNER...MOVING SOUTHEAST AT 5 MPH. AREAS IN AND AROUND MONCKS CORNER AND SANGAREE WILL BE IMPACTED THROUGH 345 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 28, 3:10 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 310 PM EDT MON JUL 28 2008 SCZ042-043-282000- HAMPTON-INLAND COLLETON- 310 PM EDT MON JUL 28 2008 ...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL COLLETON AND EAST CENTRAL HAMPTON COUNTIES THROUGH 400 PM EDT... AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR FECHTIG...OR ABOUT 8 MILES NORTHWEST OF YEMASSEE. THIS STORM WAS NEARLY STATIONARY. AREAS IN AND AROUND ALMEDA...CROCKETVILLE...CUMMINGS...EARLY BRANCH...HAMPTON...HENDERSONVILLE...ISLANDTON...MCPHERSONVILLE AND VARNVILLE WILL BE IMPACTED THROUGH 400 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 28, 3:12 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 312 PM EDT MON JUL 28 2008 GAZ100-115-116-282000- BULLOCH-EVANS-INLAND BRYAN- 312 PM EDT MON JUL 28 2008 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BRYAN...SOUTH CENTRAL BULLOCH AND EASTERN EVANS COUNTIES THROUGH 400 PM EDT... AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR GROVELAND...OR ABOUT 8 MILES EAST OF CLAXTON...MOVING SOUTHEAST AT 3 MPH. AREAS IN AND AROUND DAISY...GROVELAND AND PEMBROKE WILL BE IMPACTED THROUGH 400 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 28, 3:50 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 350 PM EDT MON JUL 28 2008 SCZ044-045-050-282030- BERKELEY-CHARLESTON-DORCHESTER- 350 PM EDT MON JUL 28 2008 ...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL CHARLESTON...EAST CENTRAL DORCHESTER AND CENTRAL BERKELEY COUNTIES THROUGH 430 PM EDT... AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED NEAR NEW HOPE...OR ABOUT 6 MILES NORTH OF SUMMERVILLE...MOVING SOUTHWEST AT 5 MPH. AREAS IN AND AROUND COLLEGE PARK...JEDBURG...KNIGHTSVILLE...MONCKS CORNER...RIDGEVILLE...SANGAREE AND SUMMERVILLE WILL BE IMPACTED THROUGH 430 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 28, 3:58 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 358 PM EDT MON JUL 28 2008 SCZ047-051-282045- COASTAL JASPER-INLAND JASPER- 358 PM EDT MON JUL 28 2008 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL JASPER COUNTY THROUGH 445 PM EDT... AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR OKATIE...OR ABOUT 11 MILES SOUTH OF RIDGELAND. THIS STORM WAS NEARLY STATIONARY. AREAS IN AND AROUND HARDEEVILLE...JASPER...OLD HOUSE...PURYSBURGH... SWITZERLAND AND TILLMAN WILL BE IMPACTED THROUGH 445 PM EDT. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 28, 4:11 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 411 PM EDT MON JUL 28 2008 GAZ138>141-282045- COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH- 411 PM EDT MON JUL 28 2008 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LIBERTY AND NORTHERN MCINTOSH COUNTIES THROUGH 445 PM EDT... AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR SOUTH NEWPORT...OR ABOUT 19 MILES NORTH OF DARIEN...MOVING NORTH AT 14 MPH. AREAS IN AND AROUND CROSSROADS...HALFMOON LANDING...JONES...PINE HARBOR...RETREAT...RICEBORO...SAPELO ISLAND...SHELLMAN BLUFF...SOUTH NEWPORT...SUNBURY AND MIDWAY WILL BE IMPACTED THROUGH 445 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:53 AM EDT | Heat Advisory | CHS | 14 hr | |
| Jul 28, 3:36 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 54 min |
| Jul 28, 4:03 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 27 min |
| Jul 28, 4:29 PM EDT | Tornado Warning | CHS | Beaufort, Jasper | 51 min |
| Jul 28, 4:57 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 43 min |
| Jul 28, 5:31 PM EDT | Areal Flood Advisory | CHS | Jasper | 38 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.